Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


White count/fatigue
Dec 22, 2007

I just recently got the results of my first lab test after my first month taking Hepsera, (adefovir). The viral load has dropped from >200 million to just over 9 million. To me this seems to be a major reduction. However one of the noted side effects is fatigue. I also noted on the test results that my white count is lower, (it was already below normal).

Based on this, I have a few questions. Is it true that low white count can contribute to fatique? A year or so ago there was a commercial for a medication to help reverse the reduction of white count as a result of some cancer therapys that contributed to fatigue. So two more questions. Since one of the side effects of Hepsera is fatigue, could it be that Hepsera has a negative impact of white count? If so could this other medication be helpful in supporting a better white count?

Response from Dr. McGovern

I wouldn't recommend the use of a white cell growth factor unless the WBC was very low that it would put you at risk for infection. I doubt this is the case. I do not correlate low white cell counts with fatigue.



Previous
Contamination
Next
hb sag result

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement